Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 196, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 12:02 AM CDT for Cooke County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2002, 12:02 AM CDT (05:02 UTC)
- Expired
- Aug 14, 2002, 12:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2727 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
877 WUUS54 KFWD 140502 SVRFTW TXC097-140530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1201 AM CDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COOKE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 AM CDT * AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES WEST-NORTHWEST OF GAINESVILLE... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GAINSVILLE AROUND 1220 AM CDT HAIL TO THE SIZE OF DIMES IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3387 9732 3356 9742 3358 9697 3395 9694
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:55 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 13, 9:55 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CDT TUE AUG 13 2002 BUSY LATE EVENING BEGINNING TO UNFOLD AS BROAD MID LVL TROUGH FROM NEBRASKA TO NEW MEXICO TRUDGES EAST TOWARDS NORTH TEXAS. FRONTAL BOUNDARY GENERALLY LAID OUT SW-NE FROM NEAR MIDLAND...TO ABILENE...TO NEAR BOWIE...TO TULSA OK. ORIGINAL SEVERE STORMS BLEW UP IN WARM... UNSTABLE SECTOR AND PROPAGATED SSWD TOWARDS AREA OF GREATEST INSTABILITY AND MOISTURE CONVERGENCE BETWEEN SAN ANGELO AND MIDLAND...WHILE NORTH-CENTRAL TX WAS SPARE. NOW HOWEVER...ANOTHER SQUALL LINE/LINEAR MCS HAS DEVELOPED...SOMEWHAT ELEVATED BETWEEN CHILDRESS AND WICHITA FALLS AS MAIN SHORTWAVE ROTATES THROUGH BASE OF LONGWAVE TROUGH IN FAR WEST TX AND TOWARDS NORTH TX. AGREE WITH SPC THAT SEMI-ELEVATED...SEVERE STORMS WILL BE A THREAT...MAINLY ACROSS THE RED RIVER VALLEY WHERE BETTER MID LVL SPEED SHEAR EXISTS ALONG WITH BETTER FEED FROM LOW LVL JET. SOME DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THUS...SEVERE TSTORM WATCH 607 IS IN EFFECT UNTIL 2 AM CDT FOR THE NORTHERN 2 TIERS OF COUNTIES (SEE WARNINGS/ADVISORIES SUMMARY BELOW AND FTWSLSTX OR FTWSEL7 FOR FURTHER DETAILS). OTHERWISE...ADJUSTED ARRIVAL OF COOLER N/NW WINDS AND CONVECTION TO OCCUR LATER IN THE NIGHT WITH JUST MINOR TWEAKS TO OVERNIGHT LOWS/DEW PTS. FCSTID = 05/ DFW 71 85 66 92 / 60 20 0 0 ACT 74 88 69 92 / 40 50 0 0 PRX 68 83 62 92 / 70 80 0 0 DTO 69 83 62 92 / 70 80 0 0 TKI 70 83 62 92 / 70 80 0 0 DAL 73 85 66 92 / 60 20 0 0 TRL 71 85 66 92 / 60 20 0 0 CRS 73 87 67 92 / 40 20 0 0 TPL 73 90 68 90 / 40 30 0 0 .FWD... .TX...SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT WEDNESDAY MORNING FOR ZONES TXC085...TXC097... TXC119...TXC121... TXC147...TXC181 ...TXC223...TXC231 ...TXC237...TXC277...TXC337...TXC497 (RED RIVER VALLEY).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:13 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Aug 14, 1:42 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 48 min |
| Aug 14, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Aug 14, 4:32 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 14, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Aug 14, 6:47 PM CDT | Flash Flood Warning | FWD | Erath | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.